RLS(?) symptoms with your face, anyone?

Discussion in 'Fibromyalgia Main Forum' started by Chilene, Sep 18, 2008.

  1. Chilene

    Chilene New Member

    first off, yes, i will go to a neuroligist soon (not that i can take any meds anyway; allergic to every last one).

    i've noticed an increase in what probably is restless leg (and arm) symptoms over the past year...

    but lately, i've been noticing that i am scrunching my mouth and eyes up alot lately... almost feels uncomfortable if i don't do this once in awhile (sort of like the compulsion to crack a stiff joint, but this scrunching can happen alot in a short time... though i don't notice it all the time and don't think i feel the need to all the time).

    i have had the weak/tremor-y(not sure if this is the right word... my teeth and face feel "chattery"/when my facial muscles are extra tired)facial thing before...especially notice it when i lay down in bed at night (maybe the relaxation makes it more noticeable)...

    but i've never noticed myself feeling compelled to twist and scrunch my mouth/lips and eyes like i do lately (and it also feels connected to a "jumpy" facial feeling. yes, more if i have some coffee, but i've always drank coffee and never experienced this habit/compulsion until this year.(14 years dd)

    trying not to freak out over yet another new thing.

    anyone else experience anything at all like this? grrr.

    [This Message was Edited on 09/18/2008]
    [This Message was Edited on 09/18/2008]
    [This Message was Edited on 09/18/2008]
  2. gapsych

    gapsych New Member

    Good to hear that you have an appointment as there could be a lot of things causing your facial twitching.

    I have a pretty severe case of RLS which often is also in my arms as well. I have never had the twitches or grimmaces in the face.

    If you feel compelled to do this it could be a facial tic or compulsion. There are good medicines out there to help these.

    I have also had students who were on too much of a psychotropic med. who would do this and had to decrease the dosage.

    There was someone who posted a while back with the same thing.

    I take Mirapix for the RLS and tolerate it well. I am also very sensitive to meds.

    Keep us updated and take care.


    PS I love the name Helene. I have a good friend with your name.
  3. gapsych

    gapsych New Member

    I almost forgot.

    You might want to put something like uncontrollable facial grimaces, or tics, whatever in the title to get more responses.

    Just a thought.

  4. Chilene

    Chilene New Member

    thanks for responding.

    i think it was me that posted about this before!...

    didn't notice this problem for about a month, but now i do again. pretty sure it's related to the herniated discs/nerve problems in my neck that affect my face, but not sure.

    don't have an appointment yet to see a neuroligist. will set one.

    have NO idea what could help someone (me) that cannot take any medication, but i guess i'll get it checked out anyway.

    scary stuff.

  5. spacee

    spacee Member

    Just today I am doing a 24 hour urine test to check my dopamine levels in my brain. If they are low you can have the RLS, Parkinsons and FM and CFS.

    There were a few foods that they thought "might" help.

    Green or Black Tea
    Blueberry extract

    I am just beginning to learn about this stuff cause I can't take meds for this kind of problem either.

    I have a bit of RLS but not much. My main thing is depression and I can't take any of the meds for it.

    Googling low dopamine natural treatments might find you some info.

    It is scary...

  6. victoria

    victoria New Member

    in more detail, but briefly, my DH has spasming on 1 side of his face, could be from a HHV, could be lyme, could be part of his Reflex Sympathetic Dystrophy (which could actually be something else)... it got so bad it would keep awakening him at night.

    Anyway, the neurologist gave him botox shots every few months as needed over a period of maybe 18 months, and they helped immensely. Altho the effect does wear off, it hasn't come back as badly. If it does, he'll go back.

    He's also been dx'd with cervical bulging discs and cervical stenosis (narrowing of the canal for spinal cord)....

    Hope you have a good neurologist and you find some help, I've seen up close how annoying it can all be.
  7. Chilene

    Chilene New Member

    thank you both for your responses!

    i have a bad headache and bit of a fever tonight, so will respond to you both soon!

    thank you so very much!

    ;) helene